Alert archive / New Mexico / Flash Flood Warnings in 2016
Flash Flood Warning 5, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Jun 23, 2016, 5:49 PM MDT for Bernalillo County, Torrance County, New Mexico. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2016, 5:49 PM MDT (23:49 UTC)
- Expired
- Jun 23, 2016, 7:45 PM MDT
- In force
- 116 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bernalillo County, NM, Torrance County, NM
The radar
The Albuquerque radar (KABX), 59 km from the middle of the area, began a volume at 23:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 11.8 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 101 J/kg
- Mixed-layer CIN
- -248 J/kg
- Mixed-layer LCL
- 2547 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
002
WGUS55 KABQ 232349
FFWABQ
NMC001-057-240145-
/O.NEW.KABQ.FF.W.0005.160623T2349Z-160624T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
549 PM MDT THU JUN 23 2016
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN BERNALILLO COUNTY IN CENTRAL NEW MEXICO...
NORTHWESTERN TORRANCE COUNTY IN CENTRAL NEW MEXICO...
* UNTIL 745 PM MDT
* AT 545 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. RADAR
ESTIMATES THAT UP TO ONE INCH OF RAIN HAVE FALLEN. PERSONNEL NEAR
THE DOG HEAD FIRE ALSO INDICATE HIGH RAINFALL RATES. FLASH
FLOODING IS LIKELY.
* LOCATIONS IMPACTED INCLUDE...
CHILILI.
THIS WILL IMPACT THE DOG HEAD FIRE BURN SCAR INCLUDING BUT NOT
LIMITED TO LA JARA CANYON...LA JARA ROAD...ARROYO DE CHILILI...
ACEVES ROAD...ARROYO CHINCHONTE...MANZANO MORNING AND TWIN PEAKS
DRIVE...AND HIGHWAY 337.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
BOTH LOCALIZED AND DISTANT HEAVY RAINFALL WILL CREATE SUDDEN AND
DANGEROUS FLOWS IN ARROYOS AND OVER LOW WATER CROSSINGS.
RUNOFF FROM RAINFALL WILL CAUSE ELEVATED WATER LEVELS WITHIN
VULNERABLE DRAINAGES IN AND DOWNSTREAM OF THE DOG HEAD FIRE BURN
AREA.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA TAKE IMMEDIATE PRECAUTIONS TO PROTECT
LIFE AND PROPERTY.
&&
LAT...LON 3490 10623 3480 10622 3480 10640 3491 10631
$$
542 follow-up statements
068 WGUS75 KABQ 240042 FFSABQ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 642 PM MDT THU JUN 23 2016 NMC001-057-240145- /O.CON.KABQ.FF.W.0005.000000T0000Z-160624T0145Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BERNALILLO-TORRANCE- 642 PM MDT THU JUN 23 2016 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM MDT FOR SOUTHEASTERN BERNALILLO AND NORTHWESTERN TORRANCE COUNTIES... AT 640 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS HAVE PRODUCED HEAVY RAIN ACROSS THE WARNED AREA. RADAR AND GAGE REPORTS INDICATE THAT UP TO ONE INCH OF RAIN HAS FALLEN OVER THE DOG HEAD BURN AREA. LOCATIONS IMPACTED INCLUDE... CHILILI. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE. BOTH LOCALIZED AND DISTANT HEAVY RAINFALL WILL CREATE SUDDEN AND DANGEROUS FLOWS IN ARROYOS AND OVER LOW WATER CROSSINGS. RUNOFF FROM RAINFALL WILL CAUSE ELEVATED WATER LEVELS WITHIN VULNERABLE DRAINAGES IN AND DOWNSTREAM OF THE DOG HEAD FIRE BURN AREA. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. && LAT...LON 3490 10623 3480 10622 3480 10640 3491 10631 $$ 54
396 WGUS75 KABQ 240140 FFSABQ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 740 PM MDT THU JUN 23 2016 NMC001-057-240149- /O.EXP.KABQ.FF.W.0005.000000T0000Z-160624T0145Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BERNALILLO-TORRANCE- 740 PM MDT THU JUN 23 2016 ...THE FLASH FLOOD WARNING FOR SOUTHEASTERN BERNALILLO AND NORTHWESTERN TORRANCE COUNTIES WILL EXPIRE AT 745 PM MDT... THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE A THREAT. MINOR FLOODING WILL CONTINUE TO BE POSSIBLE THROUGH MID EVENING AS WATER CONTINUES TO DRAIN EASTWARD FROM THE HIGHER TERRAIN OF THE DOG HEAD BURN SCAR. LAT...LON 3490 10623 3480 10622 3480 10640 3491 10631 $$ 44
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Jun 23, 3:33 PM MDT, 2 hours 16 minutes earlier.
Area forecast discussion, Jun 23, 3:33 PM MDT, 2 hours 16 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 333 PM MDT THU JUN 23 2016 .SYNOPSIS... Though a pretty good amount of moisture has infiltrated it, high pressure aloft will persist over or very near New Mexico through most if not all of next week. Temperatures will be near to above seasonal normals nearly all areas most of this period, but by Thursday there is some potential that northeast sections of the state will drop several degrees below normal if an advertised back door front remains as strong as some forecast models indicate currently. Afternoon and evening storm coverage will continue pretty healthy into at least the weekend across the east half of the state as well as the Gila region, though maybe decreasing a bit west central and northwest sections, then perhaps early next week beginning to shift back somewhat to the west and decrease to a degree across east central and southeast New Mexico. && .DISCUSSION... High pressure aloft still looking to prowl over and near NM through most if not all of next week, though moisture has become pretty well entrenched in and around its current main centroid. Temps to be near to above seasonal normals nearly all areas most of this period, but espec by Thu there is possibility that ne sections of the state will drop several degrees below normal if model-advertised back door front remains as strong as currently progged. As for this eve, a pretty good crop of storms has managed to develop, a few with fairly impressive rain amts. Best coverage near and a little ways east of central mountain chain and over east half of Gila region. A few strong to perhaps marginally severe storms still poss mainly from Central Highlands north into the ne highlands and plains. Aftn and eve storm coverage will continue pretty healthy into at least the weekend across the east half of the state as well as the Gila region, though we may see some diminishment across west central and nw sections by Fri or Sat, then perhaps early next week the bulk of the activity may begin to shift back to the west and nw while decreasing some across east central and se NM. Having said that, given how close the high center remains to the state, any even rather modest shift in the high from present indications would significantly shift the location of greatest storm coverage. 43 && .FIRE WEATHER... Atmospheric moisture trended up significantly over the past 24 hours with the 12z KABQ upper air sounding showing a 0.96" PWAT...which matches a daily record high. This is reflected in higher surface dewpoint temperatures and a more rainfall-efficient crop of showers and storms this afternoon. The wetting rain footprint from today's crop will be improved from yesterday's. Humidity recovery will be fair to good west and good to excellent east and northern mountains. Hot...dry and unstable conditions will continue through Saturday across the northwest quarter of the state while moisture and chances for wetting rain persist across the remainder of the forecast area under the influence of high pressure aloft. A new high pressure center becomes dominant by Sunday over AZ/UT and will exert influence over areas west of the Continental Divide where hot...dry and unstable conditions will persist. Moisture advection in the lower levels of the atmosphere will bring good chances for storms and wetting rain west all the way to the Continental Divide Sunday...which looks to be a very active thunderstorm day for much of the state. This will be the setup through Wednesday as the upper high moves east to over the four corners. The 12z GFS and ECMWF differ with the placement of the upper high beyond mid week...with the GFS offering a much wetter scenario thanks largely to a backdoor front that pushes through Wedesday night and sends PWATs trending up. Both models are showing 500mb pressure heights well below what we saw earlier this week...so temperatures will likely be closer to normal for a change... especially if the GFS works-out with what looks to be an early start to the 2016 monsoon. 11 && .AVIATION... 18Z TAF CYCLE Little change in the forecast philosophy with the 18Z package with few overall changes to the TAF package. Showers and isolated thunderstorms are starting to develop over the south and western mountains. These showers and thunderstorms should expand to the east through the early afternoon with KSAF to KABQ seeing shower development starting in the 20-21Z time frame. Storm motion is generally expected to be a slow movement to the northeast. At this time, VCTS is only in the KLVS and KSAF TAFs, but there is a reasonable possibility that KABQ and KAEG will see VCTS conditions in that time frame. Confidence is fairly high of TS development in the central RGV, but confidence in the exact timing and location of development is low enough to preclude the inclusion of VCTS in those TAFs. In the northeast portion of the forecast area thunderstorms have the the potential to be strong at times. In all areas, gusty outflow winds are expected near thunderstorms with brief periods of MVFR conditions possible in and around stronger showers and thunderstorms. && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 62 95 62 98 / 10 10 5 5 Dulce........................... 50 90 52 90 / 20 20 10 0 Cuba............................ 56 89 56 90 / 30 20 20 20 Gallup.......................... 58 91 54 92 / 10 10 10 5 El Morro........................ 54 88 52 89 / 10 20 20 10 Grants.......................... 59 90 55 92 / 20 20 20 10 Quemado......................... 61 87 57 88 / 20 20 20 10 Glenwood........................ 67 92 65 94 / 20 20 20 20 Chama........................... 49 84 50 83 / 20 20 20 10 Los Alamos...................... 60 89 60 87 / 40 20 20 20 Pecos........................... 57 87 57 87 / 40 30 30 40 Cerro/Questa.................... 51 86 52 85 / 30 30 20 30 Red River....................... 46 78 48 76 / 40 40 30 40 Angel Fire...................... 44 81 45 78 / 40 30 30 50 Taos............................ 51 88 52 87 / 20 20 20 30 Mora............................ 55 83 55 82 / 40 30 30 40 Espanola........................ 62 93 60 92 / 30 20 20 5 Santa Fe........................ 59 89 59 87 / 30 20 20 30 Santa Fe Airport................ 60 92 60 90 / 20 20 20 20 Albuquerque Foothills........... 68 93 67 93 / 30 20 20 20 Albuquerque Heights............. 70 94 69 95 / 20 10 20 10 Albuquerque Valley.............. 66 96 67 96 / 20 10 20 10 Albuquerque West Mesa........... 66 95 67 96 / 20 10 20 10 Los Lunas....................... 67 97 67 97 / 20 10 20 10 Rio Rancho...................... 68 94 67 94 / 20 10 20 10 Socorro......................... 70 98 67 97 / 20 20 20 20 Sandia Park/Cedar Crest......... 62 90 62 89 / 40 20 20 20 Tijeras......................... 64 92 63 92 / 40 20 20 20 Moriarty/Estancia............... 59 91 59 92 / 30 20 20 20 Clines Corners.................. 59 89 59 87 / 40 30 30 30 Gran Quivira.................... 61 91 61 91 / 40 30 30 30 Carrizozo....................... 65 92 63 91 / 30 20 20 30 Ruidoso......................... 58 82 57 83 / 30 30 30 40 Capulin......................... 59 89 58 86 / 30 40 40 40 Raton........................... 56 92 56 88 / 30 30 30 40 Springer........................ 56 93 58 88 / 30 30 30 40 Las Vegas....................... 54 87 56 84 / 30 30 30 40 Clayton......................... 66 95 65 92 / 30 30 30 40 Roy............................. 63 92 62 90 / 30 30 30 50 Conchas......................... 66 98 68 96 / 40 20 30 40 Santa Rosa...................... 66 96 66 96 / 40 10 30 30 Tucumcari....................... 69 100 69 97 / 40 10 20 20 Clovis.......................... 66 94 65 94 / 30 10 10 10 Portales........................ 68 97 66 96 / 30 10 10 10 Fort Sumner..................... 68 98 67 96 / 30 10 20 20 Roswell......................... 69 99 69 98 / 20 5 20 10 Picacho......................... 65 92 64 92 / 30 20 30 30 Elk............................. 63 87 60 87 / 30 30 30 40 && .ABQ WATCHES/WARNINGS/ADVISORIES... None. && 43
Hazardous weather outlook, Jun 23, 3:58 AM MDT, 13 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 358 AM MDT THU JUN 23 2016 NMZ501>540-241200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 358 AM MDT THU JUN 23 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT A FEW STRONG TO SEVERE THUNDERSTORMS WITH HAIL AND DAMAGING WIND GUSTS ARE POSSIBLE THIS AFTERNOON AND EVENING FROM THE EAST SLOPES OF THE SANGRE DE CRISTO AND SANDIA AND MANZANO MOUNTAINS EASTWARD TO THE TEXAS BORDER. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNING FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ADVERSE WEATHER THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637. YOU CAN ALSO SUBMIT STORM REPORTS AND PHOTOS ON OUR FACEBOOK PAGE OR VIA TWITTER USING THE HASHTAG NMWX.
In the hours before
Special weather statement, Jun 23, 3:18 PM MDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
318 PM MDT THU JUN 23 2016
NMZ512-518-523-232145-
SANTA FE METRO AREA-CENTRAL HIGHLANDS-WEST SLOPES SANGRE DE CRISTO
MOUNTAINS-
318 PM MDT THU JUN 23 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SANTA FE COUNTY
UNTIL 345 PM MDT...
AT 318 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
TESUQUE...OR NEAR SANTA FE...MOVING SOUTHEAST AT 35 MPH.
PENNY SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
FREQUENT AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL ALSO BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SANTA FE...ELDORADO AT SANTA FE...PECOS...GLORIETA...ROWE...
TESUQUE...CANADA DE LOS ALAMOS...LAMY AND CHUPADERO.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 25 BETWEEN MILE MARKERS 280 AND 308.
HIGHWAY 285 BETWEEN MILE MARKERS 287 AND 290.
FREQUENT DANGEROUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
ACCUMULATIONS OF SMALL HAIL ON ROADS CAN CREATE VERY SLICK AND
HAZARDOUS DRIVING CONDITIONS.
&&
LAT...LON 3575 10585 3573 10584 3552 10563 3539 10581
3574 10610 3585 10595
TIME...MOT...LOC 2118Z 320DEG 30KT 3573 10595
54Local storm report, Jun 23, 3:29 PM MDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
329 PM MDT THU JUN 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0323 PM HAIL ROMEROVILLE 35.52N 105.24W
06/23/2016 M1.00 INCH SAN MIGUEL NM TRAINED SPOTTER
MOSTLY NICKEL SIZE HAIL BUT OCCASIONALLY QUARTER SIZE.
&&
EVENT NUMBER ABQ1601316
TRMSpecial weather statement, Jun 23, 3:35 PM MDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 335 PM MDT THU JUN 23 2016 NMZ529-532-533-232200- EASTERN SAN MIGUEL COUNTY-NORTHEAST HIGHLANDS-GUADALUPE COUNTY- 335 PM MDT THU JUN 23 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GUADALUPE AND SOUTHWESTERN SAN MIGUEL COUNTIES UNTIL 400 PM MDT... AT 335 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR TECOLOTE...OR 11 MILES SOUTH OF LAS VEGAS...MOVING SOUTHEAST AT 20 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... DILIA...TECOLOTE...TECOLOTITO...CHAPELLE... SAN AGUSTIN AND LOS MONTOYAS. THIS INCLUDES INTERSTATE 25 BETWEEN MILE MARKERS 329 AND 336. FREQUENT DANGEROUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. ACCUMULATIONS OF SMALL HAIL ON ROADS CAN CREATE VERY SLICK AND HAZARDOUS DRIVING CONDITIONS. && LAT...LON 3540 10536 3554 10521 3532 10483 3512 10505 TIME...MOT...LOC 2135Z 311DEG 17KT 3543 10522 54
Special weather statement, Jun 23, 4:06 PM MDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 406 PM MDT THU JUN 23 2016 NMZ512-514-515-529-232230- NORTHEAST HIGHLANDS-SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-WEST SLOPES SANGRE DE CRISTO MOUNTAINS-EAST SLOPES SANGRE DE CRISTO MOUNTAINS- 406 PM MDT THU JUN 23 2016 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL SAN MIGUEL COUNTY UNTIL 430 PM MDT... AT 405 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR UPPER COLONIAS...OR 19 MILES EAST OF SANTA FE...MOVING SOUTHEAST AT 25 MPH. PENNY SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. FREQUENT AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL ALSO BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... LAS VEGAS...PECOS...ROMEROVILLE...TECOLOTE...UPPER COLONIAS... GLORIETA...SAN PABLO...NORTH SAN YSIDRO... SAN GERONIMO AND OJITOS FRIOS. THIS INCLUDES INTERSTATE 25 BETWEEN MILE MARKERS 322 AND 343. FREQUENT DANGEROUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. ACCUMULATIONS OF SMALL HAIL ON ROADS CAN CREATE VERY SLICK AND HAZARDOUS DRIVING CONDITIONS. && LAT...LON 3561 10576 3576 10563 3554 10517 3532 10536 TIME...MOT...LOC 2205Z 305DEG 21KT 3564 10561 54
Special weather statement, Jun 23, 5:09 PM MDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
509 PM MDT THU JUN 23 2016
NMZ508-520-232330-
SOUTHWEST MOUNTAINS-LOWER RIO GRANDE VALLEY-
509 PM MDT THU JUN 23 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SOCORRO COUNTY UNTIL 530
PM MDT...
AT 507 PM MDT...RADAR AND TRAINED WEATHER SPOTTERS REPORTED A STRONG
THUNDERSTORM 6 MILES SOUTH OF SOCORRO...MOVING NORTH AT 10 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM. A TRAINED SPOTTER REPORTED ONE HALF INCH SIZED HAIL COVERING
THE GROUND WITH THIS THUNDERSTORM.
FREQUENT AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL ALSO BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SOCORRO...ESCONDIDA...LUIS LOPEZ AND LABORCITA.
THIS INCLUDES INTERSTATE 25 BETWEEN MILE MARKERS 137 AND 153.
FREQUENT DANGEROUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
MOTORISTS CAN EXPECT BRIEF BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER AND HAIL ACCUMULATION ON HIGHWAYS AS STORMS MOVE
THROUGH THE AREA.
ACCUMULATIONS OF SMALL HAIL ON ROADS CAN CREATE VERY SLICK AND
HAZARDOUS DRIVING CONDITIONS.
&&
LAT...LON 3388 10705 3413 10708 3412 10676 3410 10676
3406 10675 3404 10676 3403 10675 3401 10676
3401 10675 3397 10676 3397 10674 3388 10676
TIME...MOT...LOC 2307Z 178DEG 9KT 3396 10688
54Special weather statement, Jun 23, 5:38 PM MDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
538 PM MDT THU JUN 23 2016
NMZ533-240015-
GUADALUPE COUNTY-
538 PM MDT THU JUN 23 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GUADALUPE COUNTY
UNTIL 615 PM MDT...
AT 537 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13
MILES SOUTH OF ANTON CHICO...OR 27 MILES WEST OF SANTA ROSA...MOVING
SOUTHEAST AT 25 MPH.
PENNY SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
FREQUENT AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL ALSO BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MILAGRO AND PINTADA.
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 239 AND 262.
FREQUENT DANGEROUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR YOUR PREFERRED
MEDIA OUTLETS AND NOAA WEATHER RADIO FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
MOTORISTS CAN EXPECT BRIEF BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON HIGHWAYS AS STORMS MOVE THROUGH THE AREA.
ACCUMULATIONS OF SMALL HAIL ON ROADS CAN CREATE VERY SLICK AND
HAZARDOUS DRIVING CONDITIONS.
&&
LAT...LON 3473 10503 3499 10530 3500 10529 3512 10515
3493 10481
TIME...MOT...LOC 2337Z 311DEG 20KT 3501 10516
54The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 8:31 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 34 min |
| Jun 22, 8:47 PM MDT | Areal Flood Advisory | ABQ | Union | 118 min |
| Jun 23, 12:56 PM MDT | Special Weather Statement | ABQ | Lincoln | 34 min |
| Jun 23, 1:00 PM MDT | Special Weather Statement | ABQ | Mora | 30 min |
| Jun 23, 1:21 PM MDT | Areal Flood Advisory | ABQ | Socorro | 114 min |
| Jun 23, 1:43 PM MDT | Special Weather Statement | ABQ | San Miguel | 47 min |
| Jun 23, 2:28 PM MDT | Special Weather Statement | ABQ | Los Alamos | 32 min |
| Jun 23, 3:03 PM MDT | Special Weather Statement | ABQ | Colfax | 27 min |
| Jun 23, 3:10 PM MDT | Special Weather Statement | ABQ | San Miguel | 35 min |
| Jun 23, 3:18 PM MDT | Special Weather Statement | ABQ | Santa Fe | 27 min |
| Jun 23, 3:35 PM MDT | Special Weather Statement | ABQ | San Miguel | 25 min |
| Jun 23, 4:06 PM MDT | Special Weather Statement | ABQ | Santa Fe | 24 min |
| Jun 23, 4:49 PM MDT | Areal Flood Advisory | ABQ | Bernalillo, Torrance | 116 min |
| Jun 23, 5:09 PM MDT | Special Weather Statement | ABQ | Socorro | 21 min |
| Jun 23, 5:28 PM MDT | Areal Flood Advisory | ABQ | Socorro | 2 hr |
| Jun 23, 5:38 PM MDT | Special Weather Statement | ABQ | Guadalupe | 37 min |
Nearby
Flash Flood Warnings in New Mexico, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.